Alert archive / Nebraska / Red Flag Warnings in 2017

Red Flag Warning 11, NWS North Platte, NE

September 18, 201712 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Sep 18, 2017, 2:05 PM MDT for 12 counties in Nebraska. It took effect at Sep 19, 2017, 12:00 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 18, 2017, 2:05 PM MDT (20:05 UTC)
In effect from
Sep 19, 2017, 12:00 PM MDT
Expired
Sep 19, 2017, 2:40 PM MDT
In force
3 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 108 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2017-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2017-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
155 J/kg
Mixed-layer CIN
-280 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

679 
WWUS83 KLBF 182005
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
305 PM CDT Mon Sep 18 2017

...CRITICAL FIRE WEATHER CONDITIONS LIKELY TUESDAY AFTERNOON IN
FAR SOUTHWESTERN NEBRASKA...

.Gusty southwesterly winds to 25 MPH will develop across far
southwestern Nebraska Tuesday afternoon. Has highs reach the
middle 90s, dry southwesterly winds will produce relative humidity
around 15 percent Tuesday afternoon. The combination of wind and
low relative humidity will allow any fires which may develop to
spread rapidly and get out of control 

NEZ210-191000-
/O.NEW.KLBF.FW.W.0011.170919T1800Z-170920T0000Z/
Frenchman Basin-
205 PM MDT Mon Sep 18 2017

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 
210...

The National Weather Service in North Platte has issued a Red
Flag Warning, which is in effect from noon to 6 PM MDT Tuesday. 

* AFFECTED AREA...Fire weather zone 210.

* WIND...Southwest at 10 to 15 MPH with gusts to 25 MPH.

* HUMIDITY...Minimum relative humidity around 15 percent. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Buttler
2 follow-up statements
007 
WWUS83 KLBF 190852
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
352 AM CDT Tue Sep 19 2017

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON AND
EARLY EVENING...

.Gusty southwesterly winds to 25 MPH will develop across the
eastern panhandle, western sandhills into southwestern Nebraska 
this afternoon. As highs reach the upper 80s to lower 90s, dry 
southwesterly winds will produce relative humidity around 15 
percent this afternoon and early evening. The combination of wind
and low relative humidity will allow any fires which may develop 
to spread rapidly and get out of control.

NEZ204-219-191700-
/O.EXB.KLBF.FW.W.0011.170919T1800Z-170920T0100Z/
Eastern Panhandle/Crescent Lake NWR-Loess Plains-
352 AM CDT Tue Sep 19 2017 /252 AM MDT Tue Sep 19 2017/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR GUSTY WINDS AND
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 210...

The National Weather Service in North Platte has issued a Red
Flag Warning, which is in effect from 1 PM CDT /noon MDT/ this
afternoon to 8 PM CDT /7 PM MDT/ this evening. 

* AFFECTED AREA...Fire weather zone 204 AND 219.

* WIND...Southwest at 10 to 15 MPH with gusts to 25 MPH.

* HUMIDITY...Minimum relative humidity around 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ210-191700-
/O.EXT.KLBF.FW.W.0011.170919T1800Z-170920T0100Z/
Frenchman Basin-
252 AM MDT Tue Sep 19 2017

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 210...

* AFFECTED AREA...Fire weather zone 210.

* WIND...Southwest at 10 to 15 MPH with gusts to 25 MPH.

* HUMIDITY...Minimum relative humidity around 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Roberg
907 
WWUS83 KLBF 192040
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
340 PM CDT Tue Sep 19 2017

...Red Flag Warning Cancelled...

NEZ204-210-219-192145-
/O.CAN.KLBF.FW.W.0011.000000T0000Z-170920T0100Z/
Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-Loess Plains-
340 PM CDT Tue Sep 19 2017 /240 PM MDT Tue Sep 19 2017/

...RED FLAG WARNING IS CANCELLED FOR LOW RELATIVE HUMIDITY.
  FOR FIRE WEATHER ZONES 204, 210, AND 219...

The National Weather Service in North Platte has cancelled the
Red Flag Warning. 

DENSE CLOUD COVER TODAY HELD BACK TEMPERATURES AND WINDS FAILED TO
MATERIALIZE OVER THE AFFECTED AREA. HAVE CANCELLED THE WARNING.

$$

POWER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Sep 18, 11:27 AM MDT, 2 hours 38 minutes earlier.

Area forecast discussion, Sep 18, 11:27 AM MDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1227 PM CDT Mon Sep 18 2017

.SYNOPSIS...
Issued at 314 AM CDT Mon Sep 18 2017

At 08z...Scattered showers and isolated thunderstorms continued
mainly east of an Ainsworth through Broken Bow line. Showers have
ended across the western sandhills with clear skies in the eastern
panhandle into parts of the western sandhills. Temperatures ranged
in the 50s.

&&

.SHORT TERM...(Today and tonight)
Issued at 314 AM CDT Mon Sep 18 2017

A weak disturbance currently moving across western Nebraska will
bring a slight chance for lingering showers to Holt and Garfield
county until 9 am cdt. Clearing skies will also move eastward, for
sunny skies all areas by early afternoon. Warmer temperatures today
with a southwesterly wind 5 to 15 mph. Highs remain very near the
previous forecast from 82 to 84 near and west of highway 83, and 77
to 82 to the east.

For tonight, southwesterly flow aloft will become reestablished as
an upper trough digs from the Pacific Northwest into the Great
Basin. A surface trough in the leeside of the Rockies will persist.
Southerly winds will occur at 5 to 10 mph, except gusting to 20 mph
at times across portions of north central Nebraska. This will help
keep lows in the upper 50s much of the north central with low to mid
50s southeastern panhandle and southwest where lighter winds will be
found. Skies will remain mostly clear, except in the northeast where
models indicate stratus development possible after midnight.

.LONG TERM...(Tuesday through Sunday)
Issued at 314 AM CDT Mon Sep 18 2017

The next chance of rain arrives on Tuesday afternoon and evening. At
this time, models are keeping precipitation to the north and east of
our area. However, with enough instability across the northern
forecast area, it could be possible for a storm or two to move into
this northern region. SPC outlook has put our eastern third (mainly
east of a line from Dunning to Sparks) in a marginal and slight risk
with a similar explanation of enough forcing being around late
Tuesday to warrant the chance for severe storms. If storms make it
south, they aren't supposed to last long in our area as the main
area of focus will be to the east and north.

Quiet weather will then continue from Wednesday through Friday
morning. Another chance of rain arrives for the end of the week and
into the weekend. While still early, this system appears to be more
of a heavy rain event with the likelihood of severe weather being
minimal. Between Friday afternoon and Sunday morning, 1.5 to 3.5
inches of rain is forecasted to fall. Will have to keep an eye on
this storm later this week to determine if flooding issues will need
to be addressed.

For temperatures, highs continue in the upper 70s to mid 80s through
Thursday. Temperatures begin a cooling trend on Friday and into the
weekend. Highs by next Sunday will only be in the low to upper
60s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1226 PM CDT Mon Sep 18 2017

Expect mainly clear skies through 06z Tuesday across western and
north central Nebraska. Fog and stratus will begin to push west
across south central into southwestern Nebraska overnight and will
impact the KLBF terminal after 10z Tuesday. Expect cigs below 1000
FT AGL and visbys as low as 1SM. Conds will improve after 16z
Tuesday. ATTM, fog and low clouds are expected to remain south of
the KVTN terminal.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SYNOPSIS...Roberg
SHORT TERM...Roberg
LONG TERM...Kulik
AVIATION...Buttler
Hazardous weather outlook, Sep 18, 3:27 AM MDT, 10 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
427 AM CDT Mon Sep 18 2017

NEZ004>010-022>029-035>038-056>059-069>071-094-190930-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
427 AM CDT Mon Sep 18 2017 /327 AM MDT Mon Sep 18 2017/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A chance for strong to severe thunderstorms will arrive Tuesday
night, east of a line from Valentine through Broken Bow. This
will occur as an upper trough and strong cold front moves across
the area. Severe weather threats would be large hail and damaging
winds.

A prolonged period of unsettled weather will begin Friday and
persist through Sunday. Thunderstorms with areas of heavy rainfall
are possible. At this time, the threat for severe storms is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Roberg

Nearby

Red Flag Warnings in Nebraska, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.